MAUDE Adverse Event Report: ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT80LPBDVI0
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Implant Pain (4561)
Date of Event 09/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
On or about on (b)(6) 2023, plaintiff underwent placement of an angiodynamics smartport product, reference number: ct80lpbdv1; lot number: 5777878.The device was implanted by dr.(b)(6), m.D., at (b)(6), for the purpose of providing chemotherapy.In and around on (b)(6) 2023, plaintiff was having problems with her portacath.On (b)(6) 2023, plaintiff presented herself to the (b)(6), with complaints that the smartport was not working.On or about on (b)(6) 2023, plaintiff was admitted for surgery for port manipulation and possible port exchange.Surgery was performed at the (b)(6), by dr.(b)(6).Anesthesia was monitored at all times during the surgery.The previous incision over the right chest area was opened and the medical team was able to reposition and not remove the smartport.The smartport was aspirated, flushed easily, and was secured to the chest wall.Plaintiff was transferred to the recovery room and tolerated the procedure well.On (b)(6) 2024, plaintiff presented herself to dr.(b)(6), at the (b)(6).Plaintiff stated that the smartport was again not working and was extremely painful during the infusions.Plaintiff was diagnosed with a dysfunctional port.In and around on (b)(6) 2024, dr.(b)(6), ordered a portagram to evaluate the portacath.The portagram indicated that the port catheter on her ride side was occluded.
 
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of the port system was occluded cannot be confirmed due to the patient centric nature of this adverse event.No port or catheter tubing product was returned to angiodynamics for evaluation.Catheter occlusion and fibrin sheath formation are cautioned in the device directions for use (dfu) as potential complication for an implanted port system.A device history record (dhr) review of the packaging/assembly/catheter lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging/assembly/catheter lots for similar port/catheter occluded issue.The catheter and locking collar are provided as separate components within the port assembly kit.The end user attaches the catheter tubing to the port (and secures junction with locking collar) during the implantation procedure.Labeling review: the directions for use (dfu) that is provided with the device contains the following statements: contraindications: presence of infection, bacteremia, or septicemia.Previous episodes of venous thrombosis or vascular surgical procedures at the prospective placement site.Hypercoagulopathy unless considerations are made to place the patient on anticoagulation therapy.Warnings: the device is to be implanted, used, maintained and removed in accordance with current evidence-based guidance for infection prevention from agencies/organizations such as centers of disease control (cdc) or the world health organization.It is recommended that institutional policies and procedures are updated periodically to reflect current evidence-based guidelines for infection prevention.Absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.If the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, fibrin formation, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure and patient injury may occur.Contamination of the device may lead to injury, illness or death of the patient.Precautions: carefully read and follow all instructions prior to use after implantation or usage of the port, the system should be flushed to clear infusates and/or blood components in order to maintain patency.If more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interaction.Potential complications: catheter thrombosis.Catheter occlusion, malposition, dislodgement, fragmentation, migration, disconnection or rupture.Death.Fibrin sheath formation.Inflammation.Thromboembolism.Thrombophlebitis.Vascular thrombosis.Use and maintenance: after implantation or usage of the port, the system should be flushed and locked to clear infusates and/or blood components in order to maintain patency.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key23057194
Report Number1317056-2025-00227
Device Sequence Number15828629
Product Code LJT
UDI-Device Identifier15051684016773
UDI-Public15051684016773
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K190559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberH787CT80LPBDVI0
Device Catalogue NumberCT80LPBDVI
Device Lot Number5777878
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale